Alert archive / California / Winter Storm Watches in 2007

Winter Storm Watch 4, NWS Las Vegas, NV

March 25, 2007Inyo County, California

NWS Las Vegas, NV issued this winter storm watch at Mar 25, 2007, 3:12 PM PDT for Inyo County, California. It took effect at Mar 26, 2007, 6:00 PM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 25, 2007, 3:12 PM PDT (22:12 UTC)
In effect from
Mar 26, 2007, 6:00 PM PDT
Expired
Mar 26, 2007, 11:59 AM PDT
In force
Issued by
NWS Las Vegas, NV

County Inyo County, CA

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this winter storm watch went out at Mar 25, 8:48 AM PDT, 6 hours 24 minutes earlier.

Area forecast discussion, Mar 25, 8:48 AM PDT, 6 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
848 AM PDT SUN MAR 25 2007

.SYNOPSIS...DRY WEATHER ALONG WITH ABOVE NORMAL TEMPERATURES WILL
PREVAIL ACROSS THE MOJAVE DESERT AND SOUTHERN GREAT BASIN TODAY. A
STRONG PACIFIC STORM WILL MOVE ACROSS THE AREA TUESDAY AND RESULTING
IN AN INCREASE IN WIND MONDAY...FOLLOWED BY MUCH COOLER TEMPERATURES
AND A CHANCE OF RAIN AND SNOW SHOWERS TUESDAY.
&&

.UPDATE...SATELLITE IMAGERY SHOWING EXTENSIVE AREA OF MID/HIGH
CLOUDS MOVING INTO NORTHERN CALIFORNIA AND NEVADA AHEAD OF STRONG
TROUGH IN THE EASTERN PACIFIC. AREA OF CLOUDINESS ACTUALLY EXTENDS
WEST TO 150 DEGREES ALONG SOUTHERN EDGE OF TROUGH. SOME OF THE
CLOUDINESS WILL CONTINUE TO DISSIPATE/THIN AS IT ENCOUNTERS RIDGE
OVER SOUTHERN NEVADA. HOWEVER...BELIEVE CLOUDS WILL ONLY BE ON THE
INCREASE ACROSS THE NORTHERN ZONES FROM INYO COUNTY EXTENDING EAST
OVER LINCOLN COUNTY THIS AFTERNOON. STRONG WINDS STILL EXPECTED TO
DEVELOP MONDAY AFTERNOON AND CONTINUE THROUGH TUESDAY ALONG WITH
RAIN/SNOW SHOWERS AND A FEW THUNDERSTORMS. SIGNIFICANT TEMPERATURE
DROP WILL TUESDAY AS WELL WITH PASSAGE OF STRONG COLD FRONT. UPDATE
ISSUED.
&&

.PREV DISCUSSION...300 AM PDT SUN MAR 25...FLAT RIDGE TO REMAIN OVER
THE CWA TODAY AND ALTHOUGH VARIABLE HIGH LEVEL MOISTURE TO FLOW
THROUGH RIDGE AT TIMES... OVERALL MOSTLY SUNNY SKIES TO PREVAIL.
FLOW ALOFT TO BE TURNING MORE SOUTHWEST TONIGHT AND INTO MONDAY AS
TROUGH DEVELOPS OFF THE NORTHERN CALIFORNIA COAST AND THEN SHIFTS
INLAND TO OVER WESTERN NEVADA BY 12Z TUESDAY. INCREASING SURFACE
PRESSURE GRADIENTS AHEAD OF THE SYSTEM WILL CAUSE INCREASE SURFACE
WINDS MOST AREAS BY MONDAY AFTERNOON WITH BOTH NAM/GFS SHOWING MUCH
STRONGER WINDS ON TUESDAY. WILL LIKELY NEED WIND HEADLINES ACROSS
MUCH OF THE DISTRICT BOTH DAYS. AT THE SAME TIME INCREASE SOUTHWEST
FLOW/STRONG JET PUSHING INTO THE AREA PROMISES POTENTIAL FOR
DOWNSLOPE WIND EVENT ACROSS THE SOUTHERN SIERRA BUT TIMING IS
QUESTIONABLE. SOME INDICATION FROM WRF NMM THAT BRIEF EVENT MAY
OCCUR LATE THIS AFTERNOON...BUT THIS APPEARS TOO EARLY...WITH BEST
EVENT POSSIBLE FOR LATE MONDAY INTO EARLY TUESDAY AS 120KT JET NOSES
ACROSS THE AREA. AT THE SAME TIME 120KT JET ALSO ACROSS THE SOUTHERN
NEVADA SPRING MOUNTAINS WITH PSBL MTN WAVE/DOWNSLOPE ALONG THE EAST
SIDE AND INTO THE LAS VEGAS VALLEY. WILL NOT ISSUE WIND WATCHES AS
OF YET FOR THESE EVENTS...AS TIMING STILL UNCERTAIN....BUT WILL BE
MONITORING NEXT FEW MODELS RUNS. AFTER THE CONCERN FOR THE WINDS...
PRECIPITATION APPEARS WILL BE MOVING INTO THE SOUTHERN SIERRA MAINLY
AFTER 00Z TUESDAY AND THEN SPREAD EAST/SOUTH AS TROUGH SHIFTS ACROSS
THE CWA. COLD POOL ASSOCIATE WITH THE TROUGH TO RAPIDLY DROP SNOW
LEVELS BUT MAIN PRECIP LOOKS TO REMAIN OVER THE WEST SIDE OF THE
SIERRA. HOWEVER CONVECTIVE BANDS MAY ENHANCE SNOW ESPECIALLY ACROSS
THE NORTHERN MOUNTAINS...BUT DO NOT ANTICIPATE THE NEED FOR ANY
ADVISORIES. SYSTEM TO CROSS OVER THE AREA ON TUESDAY AND EXIT TO THE
EAST TUESDAY NIGHT WITH DRY NORTH FLOW DEVELOPING ACROSS THE CWA.
TEMPS TO BE ABOVE NORMAL TODAY AND AGAIN ON MONDAY UNDER
RIDGE/SOUTHWEST FLOW ALOFT...HOWEVER RAPIDLY DROP ON TUESDAY WITH
COLD FRONT/TROUGH PASSAGE..RESULTING IN A 15 TO 20 DEGREE DROP IN
HIGH TEMPERATURES ON TUESDAY.

.LONG TERM...A SOMEWHAT DRAMATIC CHANGE IN SOME OF THE MEDIUM RANGE
MODEL SOLUTIONS FOR THE FIRST COUPLE OF DAYS IN THE EXTENDED PERIOD.
THE 00Z GFS AND GFS ENSEMBLE MEAN REMAINS CONSISTENT WITH PREVIOUS
RUNS IN LIFTING THE MAIN ENERGY OF THE LOW INTO THE NORTHERN PLAINS
WEDNESDAY AND THEN INTO CANADA WEDNESDAY NIGHT WHILE LEAVING A
WEAKER SYSTEM OVER THE SOUTHERN ROCKIES. THIS IS ALSO CONSISTENT
WITH WHAT THE 12Z ECMWF HAD BEEN FORECASTING. THE LATEST
ECMWF...UKMET AND CANADIAN HOWEVER...VIRTUALLY IGNORE THIS SPLITTING
OF ENERGY SCENARIO AND KEEP ALL OF THE SYSTEM ENERGY WITH THE LOW
THAT MOVES INTO THE SOUTHERN ROCKIES. THIS COULD POTENTIALLY LEAD TO
A SLOWER SYSTEM EXIT WITH MOISTURE LINGERING LONGER OVER THE EASTERN
CWA AND A STRONGER NORTHERLY FLOW AND COOLER TEMPERATURES. CURRENT
FORECAST REMAINS CONSISTENT WITH THE PREVIOUS FORECAST PACKAGE WHICH
BASICALLY FOLLOWED THE 12Z GFS/EC. THIS MAY NEED TO BE ADJUSTED IF
THE GFS COMES IN LINE WITH THE OTHER MEDIUM RANGE MODELS. BEYOND
THAT...ALL MODELS FORECAST A STRONG RIDGE OVER THE AREA NEXT WEEKEND
WITH WELL ABOVE NORMAL TEMPERATURES.
&&

.FIRE WEATHER...A STRONG PACIFIC STORM WILL MOVE TO OFF THE NORTHERN
CALIFORNIA COAST BY MONDAY AFTERNOON RESULTING IN INCREASED WINDS
ACROSS THE DISTRICT ON MONDAY. RELATIVE HUMIDITY VALUES ON MONDAY
AFTERNOON WILL BE NEAR THE CRITICAL 15 PERCENT VALUE WITH MOST
READINGS 14 TO 19 PERCENT ACROSS THE LOWER DESERT REGIONS. AT THIS
TIME WILL NOT ISSUE A FIRE WEATHER WATCH...BUT WILL NEED TO MONITOR
NEXT 24HRS AS CONDITIONS ON MONDAY MAY CREATE POSSIBLE ERRATIC FIRE
BEHAVIOR.
&&

.AVIATION...FOR KLAS: WINDS WILL REMAIN LIGHT AND VARIABLE THROUGH
TODAY. NEXT SIGNIFICANT WEATHER EVENT WILL IMPACT KLAS BEGINNING
MONDAY AHEAD OF THE NEXT PACIFIC STORM SYSTEM. WINDS AT KLAS WILL
BECOME SOUTHWEST WITH POSSIBLE GUSTS UP TO 40 MPH BY LATE MONDAY AND
CONTINUING INTO TUESDAY.

THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA: GENERALLY LIGHT WINDS UNDER 10 KTS EXPECTED IN MOST
AREAS TODAY EXCEPT AT KDRA AND KBIH WHERE WIND SPEEDS BETWEEN 10 AND
15 KTS ARE POSSIBLE. STRONG SOUTHWEST WINDS ARE EXPECTED AREA WIDE
MONDAY AND TUESDAY ALONG WITH SNOW/RAIN IN THE NORTHERN PARTS OF THE
CWA...ESPECIALLY OVER HIGHER TERRAIN. MOUNTAIN WAVES IN THE LEE OF
THE SIERRA ARE ALSO A STRONG POSSIBILITY MONDAY AND TUESDAY.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...NONE.
.AZ...NONE.
.CA...NONE.
&&

PIERCE/JENSEN/SALMEN

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Mar 25, 6:12 AM PDT, 9 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
612 AM PDT SUN MAR 25 2007

AZZ001>003-036-CAZ519>527-NVZ014>022-260415-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
612 AM PDT SUN MAR 25 2007 /612 AM MST SUN MAR 25 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

THE THREAT FOR HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A STRONG PACIFIC STORM MOVING ONTO THE NORTHERN CALIFORNIA COAST
LATE MONDAY AND ACROSS THE AREA ON TUESDAY WILL ALLOW FOR
INCREASED WINDS MONDAY AFTERNOON AND AGAIN ON TUESDAY. WIND GUSTS
TO OVER 50 MPH ARE LIKELY OVER THE SOUTHERN SIERRA CREST LATE
MONDAY AND TUESDAY...WHILE WIND GUSTS TO AROUND 40 MPH WILL OCCUR
OVER MANY OF THE VALLEY LOCATIONS ON TUESDAY. IN ADDITION TO THE
WINDS SCATTERED RAIN AND SNOW SHOWERS WILL BE SEEN AS THIS STORM
MOVES ACROSS THE AREA ON TUESDAY...ALONG WITH 15 TO 20 DEGREES OF
COOLING TO THE DAYTIME HIGH TEMPERATURES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 25, 2:54 PM PDTHigh Wind WatchVEFClark, Lincoln, Nye21 hr

Nearby

Winter Storm Watches in California, 2007Every winter storm watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.